Alert archive / California / Tornado Warnings in 2006
Tornado Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Feb 28, 2006, 9:30 AM PST for Solano County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2006, 9:30 AM PST (17:30 UTC)
- Expired
- Feb 28, 2006, 10:00 AM PST
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Solano County, CA
The radar
The Sacramento radar (KDAX), 44 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS56 KSTO 281731 TORSTO CAC095-281800- /O.NEW.KSTO.TO.W.0001.060228T1730Z-060228T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PST TUE FEB 28 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SOLANO COUNTY IN CALIFORNIA THIS INCLUDES THE CITIES OF...SUISUN CITY...FAIRFIELD AND INTERSTATE 80 * UNTIL 1000 AM PST * AT 928 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUISUN CITY...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SUISUN CITY AND FAIRFIELD BY 935 AM PST SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3818 12219 3807 12201 3833 12185 3835 12196 $$ HS
1 follow-up statement
000 WWUS56 KSTO 281748 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 946 AM PST TUE FEB 28 2006 CAC095-281800- /O.CON.KSTO.TO.W.0001.000000T0000Z-060228T1800Z/ SOLANO CA- 946 AM PST TUE FEB 28 2006 ...A TORNADO WARNING CONTINUES UNTIL 1000 AM PST FOR SOUTHERN SOLANO COUNTY... AT 945 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF SUISUN CITY AND NEAR HIGHWAYS 12 AND 113...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... CENTRAL SOLANO COUNTY AT 1000 AM PST SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3818 12219 3807 12201 3818 12172 3835 12183 $$ HS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Feb 28, 9:20 AM PST, 10 minutes earlier.
Area forecast discussion, Feb 28, 9:20 AM PST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 920 AM PST TUE FEB 28 2006 .DISCUSSION... .UPDATE... WELL DEFINED UPPER LOW/VORT MAX WILL MOVE THROUGH NORTHERN CALIFORNIA TODAY. THERE IS A BOUNDARY MOVING INTO CENTRAL CALIFORNIA KICKING UP THUNDERSTORMS. CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE SACRAMENTO VALLEY LATE THIS MORNING/EARLY AFTERNOON. H5 COLD POOL -30C COMBINES WITH UPPER LOW/VORT MAX FOR THE POTENTIAL OF HAIL AND GUSTY WINDS WITH ANY THUNDERSTORMS. OROGRAPHIC SHOWERS CONTINUE IN THE MOUNTAINS...HOWEVER ADDITIONAL ACCUMULATIONS WILL BE SPOTTY. WILL CANCEL THE ADVISORIES FOR SHASTA COUNTY AND PLUMAS/LASSEN PARK...BUT LEAVE A WINTER WX ADVISORY UP FOR THE WEST SLOPE OF THE NORTHERN SIERRA UNTIL 4 PM. NEXT FRONT APPROACHES TOMORROW AND WILL LIKELY SPREAD MORE VALLEY RAIN AND MOUNTAIN SNOW ACROSS THE REGION TOMORROW NIGHT. SG .PREVIOUS DISCUSSION... COLD FRONTAL RAIN BAND MOVED ACROSS NORCAL OVERNITE AND REMNANTS OF FRONTAL PCPN CURRENTLY AFFECTING THE EXTREME SERN PORTION OF OUR FORECAST AREA IN SRN TUOLUMNE CO...AND WILL BE MOVING ACROSS YOSEMITE NP THRU 15Z. IN WAKE OF COLD FRONT...DRY SLOT HAS SPREAD OVER NORCAL AS OFFSHORE UPPER LEVEL TROF HAS PUSHED CLOSER TO THE CA COAST AND PUSHED UPPER JET EWD. THIS HAS SHUNTED SUBTROPICAL MOISTURE SE OF OUR FORECAST AREA. BEHIND THE FRONT...SNOW LEVELS BEGINNING TO LOWER...ALTHO PCPN IS ALSO BEGINNING TO WIND DOWN. UPPER LEVEL TROF LOCATED JUST OFF THE CA COAST WILL MOVE ACROSS NORCAL TODAY. CUMULIFORM CLOUDS OFF THE COAST INDICATE A COLD AND UNSTABLE AIR MASS WITH GOES LIS CLOSE TO -3 IN THE CENTER OF THE UPPER LOW...AND THIS AIR MASS WILL MOVE OVER NORCAL TODAY. 12Z KOAK SOUNDING SHOWS LI OF -4 THIS MORNING. MODEL INSTABILITY PROGS INDICATE CENTRAL VLY WILL BECOME QUITE UNSTABLE THIS AFTN...WITH NAM/GFS MODELS PUTTING CAPE BULLS-EYE OVER SACRAMENTO AREA. SHOWERS/ THUNDERSTORMS OVER NORCAL TODAY LIKELY TO CONTAIN SMALL HAIL OR SLEET. ALTHOUGH OROGRAPHICS FOR THE SIERRA NEVADA WEAKEN...700 MBS WINDS DECREASE FROM 40-50 KTS TO 15-35 KTS TODAY...SWLY FLOW WILL CONTINUE AHEAD OF THE TROF AND WILL CONTINUE UPSLOPE FLOW OVER SIERNEV. THUS...SHOWERS SHOULD BECOME NUMEROUS AGAIN OVER THE SIERNEV. HOWEVER...QPF WILL BE MUCH LIGHTER WITH AMOUNTS RANGING FROM 3 TO 7 TENTHS OVER THE SIERNEV...AND A COUPLE OF TENTHS IN THE VLY. HOWEVER...WITH CONVECTION...AMOUNTS CAN VARY GREATLY. THE NEXT ROUND OF PCPN IS EXPECTED OVER NORCAL WED NITE AND INTO THU AS ANOTHER UPPER LOW FROM THE GULF OF AK ROTATES A STRONG VORT LOBE ACROSS THE AREA. THIS LOW IS FORECAST TO TAP A TPW PLUME BETWEEN .70 TO .80 TENTHS OF AN INCH...MUCH WETTER THAN LAST WEEKENDS STORM... AND WITH COLDER 700 MBS TEMPS FROM -12 TO -14 DEG C...WE EXPECT AN INCREASE IN THE DENDRITIC GROWTH OF ICE CRYSTALS AND PILES OF FINE POWDER FOR THE SIERRA. THIS IS ESPECIALLY SO AS COLDER SHORT WAVES ROTATE AROUND THIS SAME LOW THRU FRI...BRINGING WAVES OF PCPN TO NORCAL. WITH LOW SNOW LEVELS...WE MAY NEED TO ISSUE WINTER STORM WATCH FOR THE MTNS IN NEXT FORECAST PACKAGE. MAYBE A BRIEF BREAK IN THE WET WX ON SAT...WITH MEDIUM RANGE MODELS FORECASTING STILL ANOTHER UPPER LOW FROM THE GULF OF AK DROPPING SWD AND BRINGING MORE PCPN TO NORCAL. && .AVIATION... UPR TROF OVR NORCAL WITH SCT MVFR AND WDLY SCT IFR CONDS IN SHRA WITH SHSN ABV 035. ISOLD -TSRA OR -TSRAGS PSBL WITH GSTY SFC WNDS. AMS BCMG STBL AFT 03Z WED. MNLY VFR CONDS THRU 00Z THU EXC AREAS IFR CONDS OVR CSTL MTNS AND SHASTA CO IN -RA WITH -SN ABV 025. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR WEST SLOPE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Feb 28, 7:00 AM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST TUE FEB 28 2006 CAZ013>019-063-064-066>069-011500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A COLD AND UNSTABLE AIR MASS WILL MOVE OVER THE INTERIOR OF NORTHERN CALIFORNIA TODAY. THIS WILL CAUSE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...BUT PRECIPITATION AMOUNTS WILL GENERALLY BE MUCH LESS THAN YESTERDAY...AND THERE WILL BE LESS RUNOFF. SNOW LEVELS WILL LOWER TO AROUND 3000 FEET WHICH WILL ALSO REDUCE RUNOFF. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A COLD AND UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE INTERIOR OF NORTHERN CALIFORNIA. THERE MAY BE SEVERAL PERIODS OF SIGNIFICANT SNOWFALL OVER THE MOUNTAINS WEDNESDAY NIGHT AND INTO FRIDAY...AND AGAIN SUNDAY AND MONDAY. STRONG GUSTY WINDS ARE POSSIBLE WEDNESDAY NIGHT IN THE CENTRAL VALLEY AND OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:38 PM PST | Severe Thunderstorm Warning | STO | El Dorado, Nevada, Placer, Sacramento, San Joaquin, Solano and 3 more | 49 min |
| Feb 28, 9:15 AM PST | Winter Weather Advisory | STO | 11 hr | |
| Feb 28, 9:58 AM PST | Tornado Warning | STO | Sacramento, Solano, Yolo | 30 min |
| Feb 28, 11:21 AM PST | Severe Thunderstorm Warning | STO | Sacramento | 23 min |
| Feb 28, 2:17 PM PST | Winter Storm Watch | STO | 13 hr | |
| Feb 28, 3:46 PM PST | Severe Thunderstorm Warning | STO | El Dorado, Sacramento | 29 min |
| Feb 28, 3:47 PM PST | Severe Thunderstorm Warning | STO | San Joaquin | 36 min |
Nearby
Tornado Warnings in California, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.